Jump to content
mdwstrx

mdwstrx: Lexapro / escitalopram taper or not?

Recommended Posts

brassmonkey

If you want to go just by the numbers, your idea would fit well within the recommended reduction schedule.  The recommended 10% every four weeks taper is the fastest that can be done and still maintain some control over the symptom load.  It is a base point where we start people out to see how they react to tapering and then we adjust it accordingly. Many, if not most, members end up going slower.  In reality tapering has nothing to do with numbers, but rather the bodies ability to remain stable while the control of the drug is withdrawn and the body is allowed to heal.  Remove the drug too fast, either by speed or quantity, and the body reacts badly in the form of WD symptoms.  Having those symptoms to build up by not allowing the body to keep pace with its healing sensitizes the body to the removal of the drug requiring a very long time for stabilization followed by a very conservative taper.  In the end trying to speed things up usually leads to things taking a lot longer.

 

People who are doing a 10% reduction in one shot rarely can do their reductions every four weeks.  The symptoms just don't resolve themselves that fast.  They often end up having to throw in a long, several month hold, to let things settle down before they continue.  Being at 3.7mgai you are coming into the low range of your taper.  This area traditionally has been much more sensitive to reductions, as is demonstrated on the SERT loading charts. I would not recommend trying to hurry things up.

Share this post


Link to post
mdwstrx

Thank you @brassmonkey.  Sound advice.

I’ll settle down and continue the 4+3 schedule.😌

I’m  grateful to be able to do that with minimal symptoms so far. 

Dropping more in the first 2 cuts followed by 2 smaller cuts

seems to be working well for me instead of 4 equal cuts.  

So I’ll continue that too. 

 

I’m so thankful to have access to your input and to this forum. 

md 🌻

Share this post


Link to post
Frogie

Hi!

 

Just wanted to stop by and see how you were doing?

 

 I hope well.

 

Take care,

 Frogie xx

Share this post


Link to post
mdwstrx
On 2/5/2020 at 8:35 AM, Frogie said:

 

Just wanted to stop by and see how you were doing?

 

Hi @Frogie!

Sorry I missed your visit 😊

It made me feel really good that you inquired. Thanks! 

I'm doing well.  Sorta... 

 

I'm on my 2nd week of tapering this go around (bm slide).  

7% so far in the last two weeks.  I've been doing the big hits the

first two weeks and the smaller ones the last two weeks.

Symptoms have ramped up a bit unfortunately.  Muscle, head

aches, pins and needles, heavy hot flushing and you're old friend, nausea.

The last one is new to me. Off and on the last 3 days.

However, sleep is very good, thankfully.

 

Hoping you're doing well too!  I haven't checked your site but

will head over now.  💜

Md

 

Share this post


Link to post
Frogie
9 hours ago, mdwstrx said:

 

Hi @Frogie!

Sorry I missed your visit 😊

It made me feel really good that you inquired. Thanks! 

I'm doing well.  Sorta... 

 

I'm on my 2nd week of tapering this go around (bm slide).  

7% so far in the last two weeks.  I've been doing the big hits the

first two weeks and the smaller ones the last two weeks.

Symptoms have ramped up a bit unfortunately.  Muscle, head

aches, pins and needles, heavy hot flushing and you're old friend, nausea.

The last one is new to me. Off and on the last 3 days.

However, sleep is very good, thankfully.

 

Hoping you're doing well too!  I haven't checked your site but

will head over now.  💜

Md

 

Wow,

 

Sounds like you’ve gotten hit hard this time. Hopefully the symptoms will abate soon for you. The nausea is no fun at all. It seemed to be my best friend, ha, ha. I found at Walmart, Nauzene. It worked really well for the nausea. It was over the counter and didn’t cause any other side effects. You could give it a try. Glad your sleep is good though. I had lots of sleepless nights. Now I’m sleeping pretty well.

 

 I think right now I’d take the 3 days of nausea over this “stuff” in my legs. At least it went away.

 

 I’m glad you are doing well though. Keep it up, you’re almost done😊

 

It’s great to talk with you.

 

Take care,

 Frogie xx

Share this post


Link to post
mdwstrx

Quick check in.

 

3 mg. heading for 2.95 mg. at the end of next week, before my next scheduled hold.

 

I am grateful for the knowledge, time, efforts and advice from members,

staff and administrators of this forum. It is the only place I've found that

has provided a safe path off these drugs.  

 

To all,  please stay safe taking precautions to keep healthy as you are holding or tapering.

In time, with this forum and God's grace, I fully believe we all have the ability to get to

where we want to be, off these drugs. 🙏💜

 

Md 🌺

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy